Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What Hiv meds are best for me
Jun 12, 2008

I am a 50 yo man I have had hiv for 3-4 years my Tcells are aproching 350- They are actually 381 my doctor said i should start thinking about meds. I am resistant to Viramune,Resciptor and sustiva- so i can not take one pill like many others- Please tell me what u would recommend-I want to be able to take the least number of pills a day with little side effects- Please advise. I do not drink or smoke and have no other medical condtion Thank you Boston Man

Response from Dr. Young

Thanks for your post.

I agree that it's time to start HIV treatments; indeed, while not often appreciated, older persons with HIV have a higher risk of having AIDS complications than younger ones, hence, I'll recommend starting treatment sooner, or at least with stronger voice as counts decline.

It's good that your doctor recognized the presence of drug resistance, and as you point out you won't be taking any of the first-line NNRTIs.

As for what to do next; a boosted PI with a nuke combination is in your future. Current guidelines recommend using either atazanavir (Reyataz)+ ritonavir, fosamprenavir (Lexiva)+ritonavir or lopinavir (Kaletra). Our patients are largely electing to start on either Lexiva/Norvir or Reyataz/Norvir and have had very good results. We use either Truvada or Epzicom with the PIs. I'd talk to your doctor about the merits of these options. They are generally low pill count (2 or 3 PI pills with one NRTI combo) and can be taken once-daily.

I hope this helps. Best of luck, BY



Previous
cd4<50 and terrified
Next
CD4 percentage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement